loss

(redirected from Sudden Hearing Loss)
Also found in: Dictionary, Thesaurus, Medical, Legal, Financial, Acronyms.

loss

1. Electronics a measure of the power lost in an electrical system expressed as the ratio of or difference between the input power and the output power
2. at a loss at less than the cost of buying, producing, or maintaining (something)

loss

[lȯs]
(communications)
(engineering)
Power that is dissipated in a device or system without doing useful work. Also known as internal loss.

loss

(jargon)
Something (not a person) that loses; a situation in which something is losing. Emphatic forms include "moby loss", and "total loss", "complete loss". Common interjections are "What a loss!" and "What a moby loss!" Note that "moby loss" is OK even though **"moby loser" is not used; applied to an abstract noun, moby is simply a magnifier, whereas when applied to a person it implies substance and has positive connotations.

Compare lossage.
References in periodicals archive ?
The efficacy of steroids in the treatment of idiopathic sudden hearing loss.
Sudden hearing loss in patients with chronic hepatitis C treated with pegylated interferon/ribavirin.
Sudden hearing loss caused by labyrinthine hemorrhage.
Out of 20 patients, 12 patients (60%) had complete recovery from hearing loss when compared to pre-treatment audiometry; 4 patients (20%) had partial recovery and 4 patients (20%) had no recovery; 3 out of 4 patients (75%) who showed no improvement presented late with at least 7 days past the episode of sudden hearing loss.
Sudden hearing loss, especially if bilateral, might indicate autoimmune inner ear disease.
If we're going to be of the dogma that we're going to treat patients for sudden hearing loss, we should at least try to establish standards of treatment," he said.
Sudden hearing loss in the contralateral ear in postoperative acoustic tumor: Three case reports.
n 2007, following the report of several case studies potentially linking PDE-5i use and sudden hearing loss, the Food and Drug Administration announced labeling changes for PDE-5i medications so that the risk of hearing problems was more prominently displayed.
Food and Drug Administration (FDA) has ordered labeling changes for erectile-dysfunction (ED) medications known as phosphodiesterase 5 inhibitors to reflect a potential risk of sudden hearing loss associated with using the drugs.
Included trials were controlled (comparator or placebo), performed with Ginkgo biloba as a single therapy, and used subjects with a primary complaint of tinnitus or sudden hearing loss.
We know that not only sudden hearing loss but also other unilateral disorders, such as tinnitus or Meniere disease, occur more frequently in the left ear than in the right.

Full browser ?